MAUDE Adverse Event Report: ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL; WASHER, BOLT, NUT

ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL; WASHER, BOLT, NUT
Catalog Number AR-2652CR
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device met all material specifications as received.The evaluation revealed the plate broke approximately at the medial section.The fracture face runs diagonally through one of the lateral oblong holes.Features observed on the fracture surface are typically seen on metal fracture due to metal fatigue from bending stress that exceeded the fatigue strength of the material.Device history record review revealed nothing relevant to this event.Based on the event description and observed evidence, the most likely cause for the complainant's event was in-vivo loading of the device possibly causing a fatigue fracture and/or patient non-compliance with the post-op protocol.Per product directions for use (dfu-0192), post-operatively, until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the second complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent a clavicle fracture procedure where a clavicle fracture plate (lot: 5231615, line 197326) was implanted.The patient had reported to surgeon that he was driving, had to hit his brakes, and the plate broke.The plate was removed on (b)(6) 2017 and replaced with another manufacturer's plate.All original screws were also explanted.Screw part and lot numbers were note provided.

Brand Name
CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6692683
Report Number1220246-2017-00243
Device Sequence Number19046407
Product Code HTN
UDI-Device Identifier00888867027435
UDI-Public00888867027435
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2652CR
Device Lot Number5261615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2017
Initial Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient Weight91